Alert archive / Florida / Wind Advisories in 2014
Wind Advisory 1, NWS Jacksonville, FL
NWS Jacksonville, FL issued this wind advisory at Jun 1, 2014, 2:44 AM EDT for Flagler County, Nassau County, Florida; Camden County, Glynn County, Georgia. It took effect at Jun 1, 2014, 12:00 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2014, 2:44 AM EDT (06:44 UTC)
- In effect from
- Jun 1, 2014, 12:00 PM EDT
- Expired
- Jun 1, 2014, 7:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Jacksonville, FL
Counties Flagler County, FL, Nassau County, FL, Camden County, GA, Glynn County, GA
The radar
The Jacksonville radar (KJAX), 17 km from the middle of the area, began a volume at 06:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 6.7 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 456 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1033 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
041 WWUS72 KJAX 010644 NPWJAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 244 AM EDT SUN JUN 1 2014 FLZ024-025-033-038-GAZ154-166-011445- /O.NEW.KJAX.WI.Y.0001.140601T1600Z-140601T2300Z/ NASSAU-DUVAL-ST JOHNS-FLAGLER-COASTAL GLYNN-COASTAL CAMDEN- INCLUDING THE CITIES OF...FERNANDINA BEACH...JACKSONVILLE... ST AUGUSTINE...PALM COAST...BRUNSWICK...ST MARYS 244 AM EDT SUN JUN 1 2014 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING. * WINDS...EAST WINDS WILL INCREASE TO 20 TO 25 MPH WITH GUSTS 35 TO 40 MPH EARLY THIS AFTERNOON THROUGH EARLY EVENING NEAR THE COAST. * IMPACTS...BOATERS IN THE ADVISORY AREA SHOULD AVOID OPEN WATER AND STAY CLOSE TO SHORE IN WIND PROTECTED INLETS. HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION WHEN TRAVELING AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 35 TO 57 MPH OR GREATER AT ANY TIME. && $$
2 follow-up statements
806 WWUS72 KJAX 011905 NPWJAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 305 PM EDT SUN JUN 1 2014 FLZ024-025-033-038-GAZ154-166-012300- /O.CON.KJAX.WI.Y.0001.000000T0000Z-140601T2300Z/ NASSAU-DUVAL-ST JOHNS-FLAGLER-COASTAL GLYNN-COASTAL CAMDEN- INCLUDING THE CITIES OF...FERNANDINA BEACH...JACKSONVILLE... ST AUGUSTINE...PALM COAST...BRUNSWICK...ST MARYS 305 PM EDT SUN JUN 1 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WINDS...NORTHEAST TO EAST WINDS OF 20 TO 25 MPH WITH GUSTS 35 TO 40 MPH WILL PERSIST THROUGH EARLY EVENING NEAR THE COAST. * IMPACTS...BOATERS IN THE ADVISORY AREA SHOULD AVOID OPEN WATER AND STAY CLOSE TO SHORE IN WIND PROTECTED INLETS. HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION WHEN TRAVELING AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 35 TO 57 MPH OR GREATER AT ANY TIME. && $$ NELSON
479 WWUS72 KJAX 012301 NPWJAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 701 PM EDT SUN JUN 1 2014 FLZ024-025-033-038-GAZ154-166-020015- /O.EXP.KJAX.WI.Y.0001.000000T0000Z-140601T2300Z/ NASSAU-DUVAL-ST JOHNS-FLAGLER-COASTAL GLYNN-COASTAL CAMDEN- INCLUDING THE CITIES OF...FERNANDINA BEACH...JACKSONVILLE... ST AUGUSTINE...PALM COAST...BRUNSWICK...ST MARYS 701 PM EDT SUN JUN 1 2014 ...WIND ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ALLOWED THE WIND ADVISORY TO EXPIRE. EAST WINDS AROUND 20 MPH WITH GUSTS UP TO 30 MPH NEAR THE COAST WILL LINGER THROUGH MIDNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this wind advisory went out at Jun 1, 2:43 AM EDT, 1 minute earlier.
Area forecast discussion, Jun 1, 2:43 AM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
243 AM EDT SUN JUN 1 2014
...STRONG ONSHORE WINDS EXPECTED OVER THE COASTAL WATERS AND
COASTAL COUNTIES TODAY...
.SHORT TERM...TODAY AND TONIGHT...EAST TO SOUTHEAST FLOW HAS
INCREASED CONVERGENCE RESULTING IN SCATTERED SHOWERS OVER THE
WATERS AND MAINLY COASTAL COUNTIES EARLY THIS MORNING. BACKDOOR
COLD FRONT IS CURRENTLY JUST NORTH OF THE ALTAMAHA RIVER AND WILL
PUSH THROUGH THE AREA TODAY. SHOWERS WILL INCREASE AND BECOME
NUMEROUS AS THE FRONT PUSHES FROM NE TO SW. ONLY ISOLATED THUNDER
EXPECTED TODAY DUE TO LIMITED HEATING WHICH WILL RESTRICT
INSTABILITY. CLOUDS AND PRECIP WILL KEEP TEMPERATURES BELOW
AVERAGE LEVELS WITH HIGHS MOSTLY IN THE LOWER 80S. EASTERLY WINDS
WILL INCREASE AS HIGH PRESSURE BUILDS TO THE NORTH AND PRESSURE
GRADIENT TIGHTENS. WILL ISSUE A WIND ADVISORY FOR THIS AFTERNOON
ALONG THE COAST DUE TO WINDS AT 20-25 WITH GUSTS TO 35-40 MPH
POSSIBLE NEAR THE WATER. RAIN WILL END THIS EVENING WITH LOWS
TONIGHT DROPPING INTO THE MID 60S OVER INTERIOR SE GA.
MONDAY/TUESDAY...SURFACE HIGH PRESSURE WILL GRADUALLY WEAKEN OFF
THE CAROLINA COAST WITH LOW AMPLITUDE RIDGING ALOFT ACROSS THE
REGION. THIS WILL RESULT IN MAINLY DRY CONDITIONS. WINDS WILL
GRADUALLY DIMINISH AS THE PRESSURE GRADIENT LOOSENS. EXPECT BREEZY
CONDITIONS MONDAY CLOSER TO THE COAST...WITH WINDS BELOW BREEZY
LEVELS TUESDAY. BELOW NORMAL TEMPERATURES WILL PREVAIL
MONDAY...WITH A SLIGHT WARMUP TUESDAY.
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
SURFACE HIGH PRESSURE WILL PUSH OFF TO THE EAST FOR MIDWEEK...WITH
MID LEVEL RIDGING TO THE WEST. WITH THE AREA AT THE PERIPHERY OF THE
MID LEVEL RIDGE...A FEW SHOWERS MAY BE POSSIBLE WEDNESDAY AFTN.
FOR LATE WEEK INTO THE WEEKEND...MEDIUM RANGE MODELS DIFFER QUITE
A BIT ON HOW TO HANDLE TROPICAL MOISTURE OVER THE WESTERN GOMEX WITH
THE ECMWF KEEPING THE DEEPER MOISTURE WELL TO THE SOUTHWEST...WHILE
THE GFS BRINGS IN THE MOISTURE ALONG WITH A SURFACE LOW BY LATE WEEK.
GIVEN THE POOR RUN TO RUN CONTINUITY OF THE GFS...WILL KEEP CLOSER
TO THE ECMWF...WITH SLIGHT CHANCES OF MAINLY AFTN/EVENING SHWRS AND
TSTMS THURSDAY...WITH CHANCE POPS FOR FRIDAY/SATURDAY. A WARMING
TREND WILL PREVAIL WITH TEMPERATURES SLIGHTLY ABOVE NORMAL BY THE
END OF THE WEEK INTO THE WEEKEND.
&&
.AVIATION...
AREAS OF MVFR/LOCAL IFR WILL BE POSSIBLE IN SHWRS MOVING OFF THE
ATLANTIC FOR JAX/CRG/SSI FOR THE REST OF THE OVERNIGHT INTO EARLY
MORNING. MVFR IN LIGHT FOG WILL BE POSSIBLE FOR VQQ THROUGH 12Z.
PREVAILING LOW END MVFR WITH AREAS OF MVFR WILL PREVAIL ACROSS
ALL PORTS LATER TODAY AS A COLD FRONT SWEEPS ACROSS. WITH TSTM
COVERAGE ISOLATED TO WIDELY SCATTERED...WILL USE PROB30 FOR
TSTMS LATE MORNING/AFTN. WINDS WILL INCREASE SUBSTANTIALLY AS THE
FRONT CROSSES...WITH EAST WINDS 14-22 KT AND GUSTS TO 22-27 KT
THIS AFTN...GRADUALLY LOWERING IN THE EVENING.
&&
.MARINE...WINDS WILL INCREASE OVER THE GA WATERS BY AROUND 12Z
THIS MORNING AS BACKDOOR COLD FRONT MOVES INTO THE AREA. EASTERLY
WINDS WILL INCREASE OVER THE NE FL WATERS BY MID TO LATE MORNING
WITH ADVISORY CONDITIONS TO CONTINUE OVER THE GA WATERS THROUGH
THIS EVENING...AND OVER THE NE FL WATERS THROUGH TONIGHT.
CONDITIONS WILL SLOWLY IMPROVE ON MONDAY BUT STILL EXPECT EXERCISE
CAUTION FOR THE WATERS. SURFACE HIGH TO THE NORTH WEAKENS AND
SETTLES OVER THE AREA TUESDAY AND WEDNESDAY WITH LIGHTER WINDS
AND SEAS EXPECTED TUESDAY THROUGH THURSDAY.
RIP CURRENTS: MODERATE RISK TODAY AND MONDAY AS ONSHORE WINDS AND SURF
INCREASES.
&&
.FIRE WEATHER...
WINDY CONDITIONS WILL DEVELOP TODAY AS A COLD FRONT SWEEPS ACROSS.
THIS WILL RESULT IN ELEVATED DISPERSION VALUES FOR MOST AREAS.
WITH SOIL MOISTURE STILL MOIST AND RH VALUES WELL ABOVE CRITICAL
LEVELS...RED FLAG CONDITIONS ARE NOT EXPECTED.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 84 64 84 64 / 50 10 10 10
SSI 78 68 79 69 / 60 10 10 10
JAX 83 66 83 67 / 60 10 10 10
SGJ 82 72 81 72 / 60 30 10 10
GNV 86 68 85 65 / 60 30 10 10
OCF 88 68 86 66 / 60 40 10 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...WIND ADVISORY FROM NOON TODAY TO 7 PM EDT THIS EVENING FOR DUVAL-
FLAGLER-NASSAU-ST JOHNS.
GA...WIND ADVISORY FROM NOON TODAY TO 7 PM EDT THIS EVENING FOR
COASTAL CAMDEN-COASTAL GLYNN.
AM...SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 5 AM EDT MONDAY
FOR FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST
AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-ST
AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM.
SMALL CRAFT ADVISORY FROM 5 AM EARLY THIS MORNING TO 11 PM EDT
THIS EVENING FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL
20 NM TO 60 NM OFFSHORE-ALTAMAHA SOUND GA TO FERNANDINA
BEACH FL OUT 20 NM.
&&
ZIBURA/ALLEN/Hazardous weather outlook, May 31, 7:45 PM EDT, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 745 PM EDT SAT MAY 31 2014 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-012345- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 745 PM EDT SAT MAY 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS SOUTHEAST GEORGIA DURING THE EVENING HOURS. EXPECT LOCALLY HEAVY RAINFALL...GUSTY WINDS...AND FREQUENT LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ON SUNDAY AS A BACKDOOR COLD FRONT PUSHES ACROSS THE AREA. AN ONSHORE FLOW WILL STRENGTHEN SUNDAY MORNING...WITH SMALL CRAFT ADVISORY CONDITIONS POSSIBLE OVER THE COASTAL WATERS THROUGH SUNDAY EVENING. WINDY CONDITIONS ARE EXPECTED NEAR THE COAST AND A WIND ADVISORY MAY BE NEEDED. AN ELEVATED RISK OF RIP CURRENTS IS EXPECTED AT AREA BEACHES SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
Nearby
Wind Advisories in Florida, 2014Wind Advisories in Georgia, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.